Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cART, Diabetes and Wound Healing (additional info)
Aug 11, 2012

Do any of the boosted protease inhibitors, NNRTIs or integrase inhibitors, alone or in combination, cause diabetes? Since Ive started cART (long-time dual-NRTI user) Ive noticed that wounds are not healing well. My tests for diabetes are not remarkable for diabetes; at least my doctor hasnt mentioned it. What tests should I be getting to look for clinical diabetes when wound healing is an issue. Note that Im in my 50s and have been on ART for decades. I eat a pretty good diet and exercise regularly. What can I do to rule-in/rule-out the cause of my poor wound healing: 1)foot blisters & 2) toe discoloration (red/blue) from stubbing toes many months ago? Note that viral load has been undetectable for several years, CD4+ T cells are around 700-800 with a CD4/CD8 ratio of 1. Thank you.

Response from Dr. Young

Hello and thanks for posting.

Unlike many illnesses, diabetes is a pretty easy condition to diagnose. Aside from symptoms (increased thirst and urination), If your lab tests don't reveal evidence of elevated blood sugars (glucose levels or increased hemoglobin A1C (HgB A1C)) there's little chance that you have diabetes mellitus.

Your CD4 count values certainly sound excellent.

If your having difficulty with wound healing, I'd suggest speaking to your doctor about the situation. Perhaps there's more to the story. Perhaps (hopefully) not.

Hope that helps, BY



Previous
Loss of insurance and pharmacy benefits
Next
Aspirin and Abacavir + Supplement interactions with meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement